Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 287, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2015, 7:57 PM CDT for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 15, 2015, 8:36 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Attala County, MS, Carroll County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:30 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 4:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED JUL 15 2015
.DISCUSSION...A LOOSE LOW LEVEL CONVERGENT BOUNDARY LEFT IN THE WAKE
OF ORGANIZED MIDSOUTH STORMS YESTERDAY IS NOW ALIGNED FROM LIT ESE
TO BHM AND TRIGGERING SCATTERED THUNDERSTORMS. THIS BOUNDARY IS ALSO
ESSENTIALLY WORKING TO POOL BOUNDARY LAYER MOISTURE IN MY NORTHERN
ZONES...SPIKING HEAT INDICES ABOVE 110 IN SOME CASES AND DRIVING
SBCAPE VALUES UP TO NEARLY 6000 J/KG. MY LATE MORNING ASSESSMENT DID
NOT QUITE ANTICIPATE SO MUCH CAPE MATERIALIZING ALONG THE BOUNDARY
THIS AFTERNOON...BUT WITH THE NEW INFO IT SEEMS THE HIGH INSTABILITY
COULD INDEED OVERCOME CAPPING AND LACK OF SYNOPTIC FORCING
RESERVATIONS FROM EARLIER. FOR THAT REASON WE INCLUDED A LIMITED
RISK OF SEVERE STORMS IN THE HWO ACROSS BASICALLY NORTHERN AND
CENTRAL ZONES THROUGH THIS EVENING AS LATEST HRRR THINKING OF VERY
LOOSELY ORGANIZED STORM SEGMENTS ADVANCING SOUTHWARD INTO THE
EVENING LOOKS ENTIRELY BELIEVABLE. THE MAIN THREAT WITH THIS
ACTIVITY WILL BE DAMAGING WINDS GUSTS ALTHOUGH TREMENDOUS RAINFALL
RATES MAY BE CAPABLE OF VERY ISOLATED FLOODING ISSUES. ALSO EXPECT
SOME EXTREME LIGHTNING RATES FROM SOME OF THESE STORMS ALONG THE
HIGHWAY 82 CORRIDOR...WHICH IS OF COURSE ALWAYS A HAZARD.
THE HEAT IS THE OTHER BIG...AND CONTINUING...STORY. THE PREVIOUSLY-
MENTIONED EXTREME SPIKE IN HEAT INDEX VALUES UP IN THE ARKLAMISS
DELTA THIS AFTERNOON HAS BRIEFLY EXCEEDED EXCESSIVE HEAT WARNING
CRITERIA AND THERE WAS TALK OF PERHAPS GOING WITH A HEAT WARNING IN
THOSE SPOTS THROUGH TOMORROW. HOWEVER...UPON FURTHER
CONSIDERATION...WE DECIDED TO MAINTAIN THE HEAT ADVISORY STATUS
SINCE THE MOISTURE POOLING NEAR THE CONVERGENCE ZONE SHOULD NOT BE
SUCH AN ISSUE TOMORROW AND THUS PEAK HEAT INDICES UP THERE A LITTLE
TAMER. OVERALL...THE HEAT ADVISORY IN OUR AREA FOR AREAS ALONG AND
NORTH OF ACME LA...TO JACKSON MS...TO MEI LINE THROUGH THURSDAY WAS
EXTENDED THROUGH FRIDAY. SOME LOCATIONS CURRENTLY TO THE SOUTH OF
THE ADVISORY MAY HAVE TO BE ADDED IN BEFORE FRIDAY...BUT THE CURRENT
REGIME IS OFFERING INCREASED MIXING OF DRIER DEWPOINTS ALOFT TO THE
SURFACE ACROSS SOUTHERN ZONES (WHICH IS EFFECTIVELY LIMITING PEAK
HEAT INDEX VALUES TO AROUND THE CENTURY MARK). PAST FRIDAY THERE IS
DEFINITELY DECENT POTENTIAL THAT THE HEAT WILL ACTUALLY WORSEN IN
ALL AREAS THROUGH THE WEEKEND WITH SOME ACTUAL AIR TEMPERATURES IN
SPORADIC SPOTS HITTING 100 DEGREES. IT IS AT THIS POINT THAT A
WIDESPREAD HEAT ADVISORY...AND PERHAPS EVEN SOME HEAT
WARNINGS...WILL HAVE TO BE STRONGLY CONSIDERED.
IN TERMS OF CONVECTIVE TRENDS...AFTER EVENING ACTIVITY DIMINISHES
EXPECT LITTLE POTENTIAL FOR MUCH TO LINGER OVERNIGHT WITH ANY
DIURNALLY-DRIVEN CONVECTION TOMORROW LIKELY CONFINED TO FAR EASTERN
MS (AND THEN INTO SOUTHEAST MS BY FRIDAY AFTERNOON). THE UPPER RIDGE
CENTER MIGRATING MORE FIRMLY OVERHEAD OF THE REGION DURING THIS TIME
FRAME WILL PUSH SEMI-ORGANIZED THUNDERSTORM ACTIVITY WAY NORTH AND
EAST OF OUR REGION. /BB/
&&
.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL AT MOST SITES THROUGH
THE FORECAST PERIOD. SCATTERED THUNDERSTORMS LOOK TO DEVELOP AND
SINK SOUTH INTO THE AREA THROUGH THIS EVENING. GLH/GWO/GTR MAY BE
IMPACTED WITH BRIEF GUSTY WINDS...MVFR FLIGHT CATS AND COPIOUS
LIGHTNING. TOMORROW ANY AFTERNOON ISOLATED STORMS SHOULD MAINLY BE
CONFINED TO GTR/CBM/NMM/MEI AREA. /7/BB/
&&
.PREV DISCUSSION... /ISSUED 417 AM CDT WED JUL 15 2015/
PREVIOUS LONG TERM...FRIDAY THROUGH TUESDAY...WE'RE BEGINNING TO
SOUND LIKE A BROKEN RECORD BUT...EXCESSIVE HEAT CONTINUES TO BE THE
PRIMARY FORECAST CONCERN THROUGH THE EXTENDED.
THE MID/UPPER RIDGE RESPONSIBLE FOR THE RECENT HOT STREAK WILL BUILD
EASTWARD LATE THIS WEEK AND BECOME CENTERED OVER THE DEEP SOUTH OVER
BY THE WEEKEND, BRINGING POSSIBLY THE WARMEST CONDITIONS SO FAR
DURING THIS HEAT WAVE. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED
OVER THE GULF OF MEXICO, MAINTAINING MAINLY SWLY LOW LEVEL FLOW.
ALONG WITH CONTINUED ABOVE NORMAL SURFACE TEMPS, HIGHER MID LEVEL
TEMPS WILL MAKE FOR STRONGER CAPPING, ESPECIALLY THE FARTHER WEST
YOU ARE IN THE CWA. WHILE POPS (PRIMARILY ISOLATED) WILL REMAIN IN
THE FORECAST OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA EACH
AFTERNOON THROUGH THE WEEKEND, MOST ACTIVITY IS EXPECTED TO BE
RATHER INNOCUOUS. THOUGH SOME MIXING WILL OCCUR DURING THE DAY,
DEWPOINTS ARE EXPECTED TO REMAIN UP IN THE 70S, ESPECIALLY ACROSS
THE ARKLAMISS DELTA. THIS MEANS TRIPLE DIGIT HEAT INDICES WILL
CONTINUE TO BE PERVASIVE DURING THE LATE MORNING AND AFTERNOON HOURS
THROUGH THE WEEKEND.
BY EARLY NEXT WEEK, THERE ARE SOME HINTS THE MID/UPPER RIDGE WILL
BEGIN TO WEAKEN OR AT LEAST THE RIDGE AXIS WILL RETROGRADE BACK
TOWARD THE LOWER PLAINS. THOUGH MODEL AGREEMENT BECOMES WORSE BY
THIS TIME FRAME, INDICATIONS ARE THAT DIURNAL CONVECTION MAY BECOME
MORE PREVALENT BY MONDAY OR TUESDAY. THE EURO EVEN HINTS AT A WEAK
FRONT MAKING A PUSH TOWARD THE AREA BY MIDWEEK. REGARDLESS, THE
PRESENCE OF MORE CLOUDS WOULD SUGGEST MAX TEMPS WILL AT LEAST BEGIN
TRENDING BACK IN THE "RIGHT" DIRECTION. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 95 75 95 / 15 10 4 14
MERIDIAN 72 95 74 96 / 25 21 12 17
VICKSBURG 74 95 73 95 / 11 7 3 10
HATTIESBURG 74 96 75 96 / 11 19 12 21
NATCHEZ 74 94 75 94 / 6 8 5 10
GREENVILLE 75 96 75 96 / 27 7 2 6
GREENWOOD 74 96 74 96 / 30 13 3 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>053.
LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&
BB/7/DLHazardous weather outlook, Jul 15, 3:14 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT WED JUL 15 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>045- 047>050-162015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND EVENING EXCESSIVE HEAT THREAT...ELEVATED TIMING...THURSDAY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN ADDITION...HEAT INDICES WILL REMAIN BETWEEN 105 TO 110 THROUGH THE EARLY EVENING ALSO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ030-031-033-038-039-046-051-052-056>058-162015- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-NEWTON-LAUDERDALE- SMITH-JASPER-CLARKE- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON AND EVENING EXCESSIVE HEAT THREAT...LIMITED TIMING...THURSDAY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN ADDITION...HEAT INDICES WILL REMAIN BETWEEN 105 TO 110 THROUGH THE EARLY EVENING ALSO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE EXPECTED FOR NORTHEAST MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023>026-MSZ053-054-059-060-162015- RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE- COPIAH-JEFFERSON-ADAMS- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THURSDAY THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL CONTINUE THURSDAY WITH HEAT INDICES PEAKING FROM 105 TO 110 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ055-061>066-072>074-162015- SIMPSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 314 PM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THURSDAY THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL CONTINUE THURSDAY WITH HEAT INDICES PEAKING AROUND 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR PORTIONS OF CENTRAL MISSISSIPPI AND SOUTH CENTRAL MISSISSIPPI THROUGH SATURDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jul 15, 6:00 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 5 ENE GRENADA 33.80N 89.73W
07/15/2015 GRENADA MS EMERGENCY MNGR
TREES DOWN ON NUMEROUS ROADS INCLUDING HIGHWAY
8...GIRLSCOUT ROAD...HUGH WHITE STATE PARK ROAD AND
MARINA ROAD. ONE TREE FELL ON A HOUSE AND A POWER LINE IS
ALSO DOWN. TIME ESTIMATED FROM RADAR.
&&
SWILKINSSpecial weather statement, Jul 15, 6:35 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT WED JUL 15 2015 MSZ027>029-032-037-160015- ATTALA MS-CARROLL MS-CHOCTAW MS-WEBSTER MS-MONTGOMERY MS- 635 PM CDT WED JUL 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...SOUTHWESTERN WEBSTER...NORTH CENTRAL ATTALA...SOUTHEASTERN CARROLL AND WEST CENTRAL CHOCTAW COUNTIES UNTIL 715 PM CDT... AT 635 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KILMICHAEL...OR NEAR WINONA...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... POPLAR CREEK AROUND 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3355 8979 3355 8941 3327 8942 3322 8975 TIME...MOT...LOC 2335Z 349DEG 15KT 3344 8963 JC
Special weather statement, Jul 15, 6:47 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT WED JUL 15 2015
MSZ025-160030-
LEFLORE MS-
647 PM CDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEFLORE COUNTY UNTIL
730 PM CDT...
AT 647 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MINTER CITY...OR 15 MILES SOUTHEAST OF PARCHMAN...MOVING SOUTH
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MINTER CITY AROUND 655 PM CDT.
SUNNYSIDE AROUND 705 PM CDT.
MONEY AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3381 9018 3379 9017 3376 9019 3376 9025
3375 9030 3372 9031 3369 9029 3370 9026
3374 9024 3372 9022 3372 9014 3368 9014
3365 9010 3361 9012 3360 9010 3358 9010
3358 9045 3381 9043
TIME...MOT...LOC 2347Z 347DEG 24KT 3382 9025
JCSpecial weather statement, Jul 15, 7:01 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT WED JUL 15 2015
MSZ032-037>039-046-160045-
ATTALA MS-NOXUBEE MS-WINSTON MS-CHOCTAW MS-KEMPER MS-
701 PM CDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KEMPER...
NORTHEASTERN ATTALA...SOUTHWESTERN NOXUBEE...CENTRAL CHOCTAW AND
WINSTON COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF POPLAR
CREEK TO 6 MILES WEST OF PAULETTE...AND MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
KEMPER...NORTHEASTERN ATTALA...SOUTHWESTERN NOXUBEE...CENTRAL CHOCTAW
AND WINSTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WEIR...
FRENCH CAMP...SHUQUALAK AND MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3281 8853 3319 8957 3329 8950 3329 8945
3335 8945 3342 8940 3331 8909 3329 8909
3329 8903 3311 8855
TIME...MOT...LOC 0001Z 009DEG 13KT 3332 8940 3298 8853
JCLocal storm report, Jul 15, 7:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG HOLCOMB 33.76N 89.98W
07/15/2015 GRENADA MS EMERGENCY MNGR
A FEW TREES DOWN ON HIGHWAY 35 AROUND HOLCOMB
&&
SWILKINSSpecial weather statement, Jul 15, 7:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT WED JUL 15 2015
MSZ037-043>046-050>052-160130-
ATTALA MS-LEAKE MS-NEWTON MS-MADISON MS-LAUDERDALE MS-NESHOBA MS-
SCOTT MS-KEMPER MS-
750 PM CDT WED JUL 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NESHOBA...LAUDERDALE...NORTHERN
NEWTON...LEAKE...NORTHEASTERN SCOTT...SOUTHWESTERN KEMPER...SOUTHERN
ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 830 PM CDT...
AT 750 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCADAMS TO NEAR
CUBA...AND MOVING SOUTHWEST AT 40 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
KOSCIUSKO AND MCADAMS AROUND 755 PM CDT.
NEWPORT AND ALAMUCHA AROUND 805 PM CDT.
MARION AROUND 810 PM CDT.
CAMERON...ZERO AND INCREASE AROUND 820 PM CDT.
CAMDEN AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDWATER...STANDING
PINE...TUCKER...WALNUT GROVE...SALLIS AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3223 8843 3223 8864 3279 9001 3315 8971
3298 8932 3293 8932 3293 8920 3258 8839
TIME...MOT...LOC 0050Z 039DEG 34KT 3307 8970 3252 8841
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:01 PM CDT | Special Weather Statement | JAN | Choctaw, Noxubee, Winston | 44 min |
| Jul 15, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 47 min |
| Jul 15, 7:50 PM CDT | Special Weather Statement | JAN | Attala, Lauderdale, Leake, Neshoba | 40 min |
| Jul 15, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 30 min |
| Jul 16, 3:15 AM CDT | Excessive Heat Warning | JAN | Bolivar, Grenada, Humphreys, Leflore, Sunflower, Washington | 12 hr |
| Jul 16, 3:15 AM CDT | Heat Advisory | JAN | Bolivar, Grenada, Humphreys, Leflore, Sunflower, Washington | 7 days |
| Jul 16, 3:00 PM CDT | Special Weather Statement | JAN | Lauderdale | 45 min |
| Jul 16, 3:06 PM CDT | Special Weather Statement | JAN | Kemper | 39 min |
| Jul 16, 3:22 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 113 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.